| Model Number |
N/A |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/09/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that during an initial hip arthroplasty, the instrument fractured while impacting the acetabular cup.No adverse events have been reported as a result of the malfunction and additional information on the reported event is unavailable.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified nicks, gouges, and scratches from previous uses.Threaded tip is fractured and was not returned with device.Hex bolt shows a hole through the center where the fracture is located.Complaint sample was evaluated and the reported event was confirmed.Review of the device history records identified no deviations or anomalies during manufacturing.The reported failure has been previously investigated.Per the investigation, the threaded bolt fractured at root-the reduced cross-sectional thickness in the failure area is caused by the drill point that is used in the hex manufacturing.Corrective action was implemented to increase the head height, eliminate the drill point and increase the shank fillet radius to reduce stress in the failure region.The root cause is determined to be design issue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information available at the time of this report.